Alert archive / Georgia / Areal Flood Warnings in 2016

Areal Flood Warning 2, NWS Atlanta, GA

April 1, 201615 counties in Georgia

NWS Atlanta, GA issued this areal flood warning at Apr 1, 2016, 3:01 PM EDT for 15 counties in Georgia. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 3:01 PM EDT (19:01 UTC)
Expired
Apr 2, 2016, 8:45 AM EDT
In force
18 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, GA, Bibb County, GA, Crawford County, GA, Harris County, GA, Houston County, GA, Jones County, GA, Meriwether County, GA, Monroe County, GA, Muscogee County, GA, Peach County, GA, Talbot County, GA, Taylor County, GA, Twiggs County, GA, Upson County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WGUS42 KFFC 011901
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT FRI APR 1 2016

GAC009-021-079-145-153-169-199-207-215-225-263-269-289-293-319-
021245-
/O.NEW.KFFC.FA.W.0002.160401T1901Z-160402T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TWIGGS GA-CRAWFORD GA-HARRIS GA-WILKINSON GA-BIBB GA-MONROE GA-
TAYLOR GA-UPSON GA-BALDWIN GA-MERIWETHER GA-JONES GA-TALBOT GA-
PEACH GA-HOUSTON GA-MUSCOGEE GA-
301 PM EDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WARNING FOR...
  TWIGGS COUNTY IN CENTRAL GEORGIA...
  CRAWFORD COUNTY IN CENTRAL GEORGIA...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA...
  WILKINSON COUNTY IN CENTRAL GEORGIA...
  BIBB COUNTY IN CENTRAL GEORGIA...
  SOUTHERN MONROE COUNTY IN CENTRAL GEORGIA...
  CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA...
  UPSON COUNTY IN WEST CENTRAL GEORGIA...
  CENTRAL BALDWIN COUNTY IN CENTRAL GEORGIA...
  SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA...
  JONES COUNTY IN CENTRAL GEORGIA...
  TALBOT COUNTY IN WEST CENTRAL GEORGIA...
  NORTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA...
  NORTHEASTERN HOUSTON COUNTY IN CENTRAL GEORGIA...
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 845 AM EDT SATURDAY

* AT 250 PM EDT...RADAR ESTIMATES AND AUTOMATED RAIN GAUGES
  INDICATED A SERIES OF THUNDERSTORMS WITH HEAVY RAIN MOVED OVER
  THIS AREA OF CENTRAL GEORGIA LAST NIGHT AND TODAY. RAINFALL AMOUNTS 
  OF 3 TO 5 INCHES WERE COMMON WITH SOME FLOODING OF DITCHES AND STREETS
  IN FLOOD PRONE AREAS. NUMEROUS STREAMS...CREEKS AND RIVERS WERE OUT OF
  THERE BANKS AND CAUSING MINOR FLOODING. 

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER THIS AREA DURING
  THE LATE AFTERNOON AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
  INCHES CAN BE EXPECTED WHICH WILL CONTINUE TO EXACERBATE ANY FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3287 8486 3293 8486 3299 8425 3299 8412
      3293 8412 3293 8406 3302 8404 3311 8315
      3265 8311 3251 8443 3256 8445 3256 8449
      3252 8458 3252 8470 3247 8474 3245 8496
      3269 8512 3276 8514 3278 8512 3286 8519

$$

16
1 follow-up statement
440 
WGUS82 KFFC 020040
FLSFFC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT FRI APR 1 2016

GAC009-021-079-145-153-169-199-207-215-225-263-269-289-293-319-
021245-
/O.CON.KFFC.FA.W.0002.000000T0000Z-160402T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TWIGGS GA-CRAWFORD GA-HARRIS GA-WILKINSON GA-BIBB GA-MONROE GA-
TAYLOR GA-UPSON GA-BALDWIN GA-MERIWETHER GA-JONES GA-TALBOT GA-
PEACH GA-HOUSTON GA-MUSCOGEE GA-

840 PM EDT FRI APR 1 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT SATURDAY FOR
TWIGGS...CRAWFORD...HARRIS...WILKINSON...BIBB...SOUTHERN MONROE...
CENTRAL TAYLOR...UPSON...CENTRAL BALDWIN...SOUTHERN MERIWETHER...
JONES...TALBOT...NORTHEASTERN PEACH...NORTHEASTERN HOUSTON AND
MUSCOGEE COUNTIES...

ALTHOUGH THERE HAS BEEN ONLY SCATTERED AREAS OF LIGHT RAIN OVER THIS
AREA OVER THE PAST FEW HOURS...3 TO 6 INCHES OF RAIN HAS FALLEN
SINCE THURSDAY EVENING. SOME FLOODING OF DITCHES...CREEKS AND ROADS
CONTINUES IN FLOOD PRONE AREAS. SHOWERS AND EVEN A FEW THUNDERSTORMS
WILL CONTINUE TO MOVE OVER THIS AREA TONIGHT AND ADDITIONAL RAINFALL
AMOUNTS UP TO AN INCH CAN BE EXPECTED...WHICH WILL CONTINUE TO
EXACERBATE ANY FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS STREETS AND ROADS. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

&&

LAT...LON 3287 8486 3293 8486 3299 8425 3299 8412
      3293 8412 3293 8406 3302 8404 3311 8315
      3265 8311 3251 8443 3256 8445 3256 8449
      3252 8458 3252 8470 3247 8474 3245 8496
      3269 8512 3276 8514 3278 8512 3286 8519

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Apr 1, 1:35 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 1, 1:35 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT FRI APR 1 2016

.UPDATE...
HAVE TWEAKED THE POPS ACROSS CENTRAL GA FOR THE AFTERNOON BASED ON
RADAR. ALSO...SEVERAL COUNTIES WERE REMOVED ALONG THE NORTHERN
BORDER OF THE FLASH FLOOD WATCH.

41

.PREV DISCUSSION... /ISSUED 735 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED TO ADD THE NEW TOR WATCH. STORMS HAVE BEEN CYCLING UP AND
DOWN ALL MORNING...AND HAVE NOT WEAKENED. MESOANALYSIS SHOWS THE
SFC-6KM SHEAR HAS INCREASED ACROSS PORTIONS OF EAST CENTRAL GA.
STORMS ARE WORKING ON ALL OF THE AVAILABLE INSTABILITY IN PLACE.
THE COLD FRONT IS CURRENTLY ACROSS FAR NW GA. IT MAY TAKE A LITTLE
LONGER FOR THE ATMOS TO RECOVER THIS AFTERNOON...BUT THE
POTENTIAL STILL EXISTS FOR STRONG TO ISOLD SEVERE STORMS SOUTH OF
INTERSTATE 20 THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 657 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED FOR THE TOR WATCH EXTENSION.

PREV DISCUSSION... /ISSUED 453 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED TO EXTEND THE TORNADO WATCH. NO OTHER CHANGES.

PREV DISCUSSION... /ISSUED 412 AM EDT FRI APR 1 2016/

SHORT TERM /TODAY THROUGH SATURDAY/...
ACTIVE DAY ON TAP FOR THE FORECAST AREA AS A COLD FRONT MOVES
THROUGH.

REGIONAL RADAR SHOWS A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS
MOVING ACROSS THE CWFA THIS MORNING. THIS ACTIVITY DEVELOPED OUT
AHEAD OF THE COLD FRONT AND PUSHED EAST. THE COLD FRONT CURRENTLY
STRETCHES FROM CENTRAL TN BACK THROUGH CENTRAL AL TO THE GULF COAST.
A MID LEVEL SHORTWAVE HAS STEEPENED LAPSE RATES THIS
MORNING...HELPING TO SUSTAIN CONVECTION BUT WILL PUSH OFF TO THE
EAST EARLY THIS MORNING. IN ADDITION...MESOANALYSIS SHOWS GOOD SHEAR
ALSO HELPING TO SUSTAIN THE STRONG THUNDERSTORMS. THE HI-RES MODELS
DON'T HAVE A GREAT HANDLE ON WHAT IS CURRENTLY GOING ON...WITH THE
HRRR WITH THE BEST PRECIP PATTER BUT THE CONVECTION IS A LOT WEAKER
THAN WHAT IS ACTUALLY OCCURRING. THE WRF HAS A BETTER HANDLE ON WHAT
IS GOING ON TO THE SOUTH. DO THINK THE AREA OF STORMS ACROSS EASTERN
AL WILL HOLD TOGETHER AND CONTINUE EASTWARD INTO THE CWFA. DO THINK
THAT SEVERE STORMS WILL BE LIMITED IN COVERAGE...BUT STRONG STORMS
ARE LIKELY THROUGH THE MORNING HOURS.

ALL OF THE MODELS ARE SHOWING A SLOW DOWN IN THE SOUTHWARD
PROGRESSION OF THE FRONT EARLY TODAY. IT WILL LIKELY BECOME
STATIONARY FOR A SHORT PERIOD OF TIME ACROSS NORTHERN GA...SO DO
EXPECT SOMEWHAT OF A LULL IN THE STRONG/SEVERE ACTIVITY LATER THIS
MORNING AND POSSIBLY LASTING INTO THE EARLY AFTERNOON. DURING THE
LATE AFTERNOON AND INTO THE EVENING HOURS...A MID LEVEL SHORTWAVE
AND UPPER LEVEL JET STREAK WILL MOVE OUT OF THE GOMEX AND NORTHEAST
INTO GA. THESE TWO FEATURES WILL HELP ENHANCE CONVECTIVE ACTIVITY
ALONG AND AHEAD OF THE FRONT AGAIN. EXACTLY WHERE THE CONVECTION
FIRES LATE THIS AFTERNOON WILL BE HEAVILY DEPENDENT UPON WHERE THE
FRONT SETS UP THIS MORNING. AREAS SOUTH OF THE FRONT WILL HAVE HAVE
THE BEST CHANCES OF DE-STABILIZING WITH MORE HEATING LIKELY. WITH
THIS IN MIND...THINK THE BEST CHANCES FOR SEVERE WEATHER WILL BE
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
CONVECTION WILL HAVE A GOOD CHANCE OF LINGERING WELL INTO THE
EVENING HOURS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO.

THE FRONT IS EXPECTED TO PICK UP A LITTLE SPEED TONIGHT AND BEGIN TO
PUSH SOUTHWARD AGAIN AS THE 500MB TROUGH BEGINS TO SWING THROUGH.
THE TROUGH DOESN'T LOOK TO CLEAR THE CWFA UNTIL LATE IN THE DAY
SATURDAY. AGAIN...THE BEST CHANCES OF PRECIP WILL BE ALONG AND AHEAD
OF THE FRONT EARLY SATURDAY WITH A FEW THUNDERSTORMS POSSIBLE ACROSS
THE EXTREME SOUTHERN  PORTION OF THE CWFA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

NLISTEMAA

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL REMAIN RELATIVELY QUIET
UNTIL LATE NEXT WEEK.

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH DURING THE DAY ON TUESDAY.
MOISTURE WILL BE LIMITED WITH THIS FEATURE...AN NOT EXPECTING ANY
PRECIP ACROSS THE FORECAST AREA AT THIS TIME.

HIGH PRESSURE WILL BRIEFLY SET UP ACROSS THE AREA UNTIL LATE
WEDNESDAY/EARLY THURSDAY. THIS SYSTEM WILL BRING THE NEXT BEST
CHANCES FOR PRECIP.

EVEN THOUGH THE WEATHER WILL BE QUIET...FROST/FREEZE HEADLINES WILL
BE POSSIBLE NEXT WEEK. THE AREA THAT HAS THE MOST POTENTIAL TO SEE
ANY FROST/FREEZE HEADLINES WILL BE THE NORTHEAST MTNS OF GA. THE
MOST LIKELY TIME PERIODS WOULD BE SATURDAY NIGHT...TUESDAY NIGHT AND
THURSDAY NIGHT...DUE TO DRIER AND COOLER AIR SETTLING OVER THE AREA
BEHIND COLD FRONTS.

NLISTEMAA

HYDROLOGY...
ON AVERAGE...ONE TO TWO INCHES OF RAINFALL HAS FALLEN OVER PORTIONS
OF THE FORECAST AREA THROUGH THIS MORNING. THERE ARE TWO AXES OF
HEAVIER RAINFALL...ONE ACROSS NORTHERN GA AND THE SECOND ACROSS WEST
CENTRAL GA. THERE HASN'T BEEN AN AIRMASS CHANGE AND PWATS REMAIN
ANOMALOUSLY HIGH FOR THIS TIME OF YEAR WITH VALUES 1.5 INCHES PLUS
THROUGH TONIGHT. SO...ADDITIONAL HEAVY RAINFALL IS POSSIBLE THROUGH
THIS EVENING. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME...BUT MAY RE-CONSIDER LATER THIS MORNING.

NLISTEMAA

AVIATION...
18Z UPDATE...
SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO SPREAD INTO NORTH
GA THIS AFTERNOON. EXPECT ALL TAF SITES SHOULD BE AFFECTED BY
RAIN AND A FEW THUNDERSTORMS INTO THE EARLY EVENING. HAVE INCLUDED
THUNDER IN ALL TAFS UNTIL 23Z. SURFACE FRONT SHOULD COME THROUGH
AROUND 04Z. EXPECT MOSTLY MVFR CEILINGS THROUGH THE EVENING WITH
SOME LOCAL IFR IN RAIN. CEILINGS MOSTLY IFR AFTER MIDNIGHT WITH
GRADUAL IMPROVEMENT AFTER 14Z. WINDS WEST TO SOUTHWEST WITH
SOME GUSTS UNTIL GOING NORTHWEST AROUND 06Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  54  67  42 /  70  50  10   0
ATLANTA         75  53  64  43 /  60  40  10   0
BLAIRSVILLE     74  47  60  35 /  30  30  10   0
CARTERSVILLE    75  49  64  38 /  40  30  10   0
COLUMBUS        76  56  68  45 /  80  70  20   0
GAINESVILLE     76  53  64  41 /  50  40  10   0
MACON           76  57  69  44 /  80  70  20   0
ROME            75  49  64  38 /  30  30  10   0
PEACHTREE CITY  75  52  65  41 /  70  50  10   0
VIDALIA         79  65  73  48 /  80  70  40   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...
WEBSTER...WHEELER...WILCOX...WILKINSON.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Apr 1, 11:57 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EDT FRI APR 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1157 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS MUCH OF
CENTRAL GEORGIA THROUGH THIS AFTERNOON INTO EVENING WITH ANOTHER
ROUND DEVELOPING FROM THE SOUTHWEST. THE MOST LIKELY AREA FOR THE
STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

A TORNADO WATCH IS IN EFFECT THROUGH 3 PM FOR PORTIONS OF CENTRAL
GEORGIA MAINLY SOUTH AND EAST OF A COLUMBUS TO MACON TO WARTHEN
LINE. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. A SWATH OF PREVIOUS
HEAVY RAINFALL FELL THIS MORNING WITH AMOUNTS OF 2 TO 4 INCHES
GENERALLY SOUTH OF THE ATLANTA METRO AND NORTH OF A COLUMBUS TO
MACON ZONE. FLOODING AND FLASH FLOODING WILL BE POSSIBLE GIVEN
ADDITIONAL RAINFALL FORECAST. A FLOOD WATCH IS IN EFFECT FOR MUCH
OF CENTRAL GEORGIA UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE POSSIBLE NEXT WEEK
ACROSS THE NORTHEAST GEORGIA MOUNTAINS. AREAS OF FROST WILL POSE A
THREAT TO TENDER VEGETATION. THE MOST LIKELY NIGHTS FOR FROST
DEVELOPMENT WILL BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 1, 1:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT FRI APR 1 2016

GAZ097-098-111-112-011830-
WHEELER GA-MONTGOMERY GA-LAURENS GA-TREUTLEN GA-
156 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
MONTGOMERY...LAURENS AND SOUTHWESTERN TREUTLEN COUNTIES UNTIL 230 PM
EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS OVER RENTZ...OR 9 MILES
SOUTH OF DUBLIN...MOVING EAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...EAST DUBLIN...RENTZ...ROCKLEDGE...MINTER...BARNHILL...HARLOW...
LOTHAIR...LOWERY AND BREWTON.

LAT...LON 3229 8301 3247 8306 3262 8274 3224 8261
TIME...MOT...LOC 1756Z 256DEG 32KT 3241 8295

KOVACIK
Special weather statement, Apr 1, 2:13 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT FRI APR 1 2016

GAZ097-098-109>111-011900-
WHEELER GA-DODGE GA-LAURENS GA-TREUTLEN GA-TELFAIR GA-
213 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS...SOUTHWESTERN TREUTLEN AND NORTHERN TELFAIR COUNTIES UNTIL
300 PM EDT...

AT 212 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CHESTER TO CADWELL..EASTMAN AND SOUTHEAST OF HAWKINSVILLE...MOVING
EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...EASTMAN...ALAMO...HELENA...CHESTER...GLENWOOD...DEXTER...CADWELL...
SCOTLAND...CHAUNCEY...RENTZ...UNION...BARNHILL...YONKERS...LANDSBURG...
GRESSTON...DUBOIS...LITTLE OCMULGEE STATE PARK...ROWLAND AND RODDY.

LAT...LON 3211 8333 3212 8331 3214 8332 3218 8329
      3225 8337 3232 8329 3234 8330 3243 8320
      3245 8318 3243 8315 3248 8317 3238 8266
      3232 8264 3230 8266 3229 8264 3225 8265
      3223 8263 3216 8262 3202 8269 3201 8295
TIME...MOT...LOC 1812Z 288DEG 26KT 3242 8311 3233 8311 3223 8317 3221
8327
Special weather statement, Apr 1, 2:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT FRI APR 1 2016

GAZ085-086-098-112-011845-
JOHNSON GA-MONTGOMERY GA-TREUTLEN GA-EMANUEL GA-
220 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
NORTHEASTERN MONTGOMERY...TREUTLEN AND WESTERN EMANUEL COUNTIES UNTIL
245 PM EDT...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
ADRIAN...OR 10 MILES NORTHWEST OF SOPERTON...MOVING EAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...ADRIAN...COVENA...GILLIS SPRINGS...MEEKS...NORRISTOWN JUNCTION...
LOTHAIR...ORLAND...ZAIDEE...ORIANNA...BLACKVILLE...SCOTT AND NORRISTOWN.

LAT...LON 3235 8273 3239 8272 3241 8270 3243 8270
      3245 8269 3246 8266 3249 8264 3250 8265
      3251 8265 3252 8267 3261 8267 3268 8246
      3231 8242
TIME...MOT...LOC 1819Z 262DEG 32KT 3248 8272

KOVACIK
Special weather statement, Apr 1, 2:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT FRI APR 1 2016

GAZ062-074>076-011915-
GLASCOCK GA-WASHINGTON GA-JEFFERSON GA-WARREN GA-
228 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK...WASHINGTON...JEFFERSON
AND SOUTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...

AT 226 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHEAST OF WARRENTON TO EDGEHILL AND SANDERSVILLE...MOVING EAST AT
40 MPH.

  HAZARD...WINDS 40 TO 50 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SANDERSVILLE...LOUISVILLE...GIBSON...WRENS...DAVISBORO...TENNILLE...
STAPLETON...AVERA...MITCHELL...RIDDLEVILLE...EDGE HILL...EDGEHILL...
STELLAVILLE...WARTHEN...STAPLETONS CROSSROADS...DOWNS...REESE...
BASTONVILLE...GRANGE AND MATTHEWS.

LAT...LON 3311 8228 3293 8229 3290 8294 3322 8276
      3340 8259 3341 8255 3335 8255 3336 8254
      3334 8251 3334 8245 3333 8242 3331 8240
      3331 8233 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 1826Z 257DEG 36KT 3335 8255 3315 8260 3297 8282
Special weather statement, Apr 1, 2:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT FRI APR 1 2016

GAZ107>110-011900-
DODGE GA-TELFAIR GA-WILCOX GA-PULASKI GA-
239 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DODGE...TELFAIR...WILCOX
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 300 PM EDT...

AT 237 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
PINEVIEW TO NEAR ROCHELLE AND ASHBURN...MOVING NORTHEAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...ABBEVILLE...HELENA...ROCHELLE...MILAN...RHINE...CHAUNCEY...
JACKSONVILLE...UNION...ANTIOCH CHURCH...WORKMORE...CEDAR CREEK...CHINA
HILL...OCMULGEE BANKS...OWENSBORO...BROWNING...GODWINSVILLE...ACHORD...FIVE
POINTS AND HORSE CREEK WMA.

LAT...LON 3182 8311 3181 8313 3185 8318 3185 8354
      3195 8348 3218 8347 3215 8309 3213 8294
      3211 8290 3210 8290 3208 8288 3205 8283
      3178 8287 3179 8297 3178 8299 3178 8303
TIME...MOT...LOC 1837Z 230DEG 34KT 3215 8342 3199 8343 3179 8356
Special weather statement, Apr 1, 2:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT FRI APR 1 2016

GAZ097-107>111-011945-
WHEELER GA-DODGE GA-LAURENS GA-TELFAIR GA-WILCOX GA-PULASKI GA-
256 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...DODGE...
SOUTHERN LAURENS...TELFAIR...EASTERN WILCOX AND SOUTHEASTERN PULASKI
COUNTIES UNTIL 345 PM EDT...

AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
EASTMAN TO RHINE...ABBEVILLE AND ROCHELLE...AND MOVING EAST AT 35
MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...EASTMAN...ABBEVILLE...ALAMO...HELENA...ROCHELLE...MILAN...RHINE...
SCOTLAND...CHAUNCEY...JACKSONVILLE...UNION...ANTIOCH CHURCH...WORKMORE...
CEDAR CREEK...CHINA HILL...OCMULGEE BANKS...OWENSBORO...BROWNING AND
LITTLE OCMULGEE STATE PARK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3181 8309 3181 8313 3182 8314 3182 8315
      3185 8318 3184 8321 3185 8351 3193 8346
      3223 8338 3237 8286 3218 8278 3203 8280
      3179 8297 3178 8303
TIME...MOT...LOC 1855Z 254DEG 29KT 3218 8327 3207 8328 3192 8332 3178
8344

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:49 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup41 min
Mar 31, 11:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more64 min
Mar 31, 11:35 PM EDTSpecial Weather StatementFFCChattooga, Gordon40 min
Apr 1, 12:12 AM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Newton, Putnam48 min
Apr 1, 12:28 AM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Apr 1, 12:32 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Upson43 min
Apr 1, 1:20 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more40 min
Apr 1, 1:49 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Talbot, Taylor, Upson41 min
Apr 1, 2:57 AM EDTTornado WarningFFCCrawford, Marion, Talbot, Taylor, Upson33 min
Apr 1, 3:35 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson40 min
Apr 1, 4:18 AM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Apr 1, 4:31 AM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding44 min
Apr 1, 4:51 AM EDTSpecial Weather StatementFFCTroup24 min
Apr 1, 5:16 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup44 min
Apr 1, 6:01 AM EDTSpecial Weather StatementFFCLamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more44 min
Apr 1, 6:44 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor46 min
Apr 1, 6:54 AM EDTTornado WarningFFCCrawford, Peach, Taylor36 min
Apr 1, 7:30 AM EDTTornado WarningFFCHouston, Peach, Twiggs30 min
Apr 1, 7:58 AM EDTTornado WarningFFCTwiggs, Wilkinson32 min
Apr 1, 8:29 AM EDTSpecial Weather StatementFFCWilkinson31 min
Apr 1, 8:49 AM EDTSpecial Weather StatementFFCWashington41 min
Apr 1, 8:52 AM EDTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Apr 1, 9:29 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Apr 1, 9:29 AM EDTRiver Flood WarningFFCJones25 hr
Apr 1, 9:34 AM EDTSevere Thunderstorm WarningFFCLaurens29 min
Apr 1, 10:02 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Apr 1, 10:02 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson12 min
Apr 1, 10:40 AM EDTTornado WarningFFCEmanuel, Treutlen35 min
Apr 1, 11:15 AM EDTTornado WarningFFCEmanuel15 min
Apr 1, 11:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Apr 1, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel35 min
Apr 1, 12:32 PM EDTSpecial Weather StatementFFCMacon28 min
Apr 1, 12:37 PM EDTSpecial Weather StatementFFCSumter, Webster23 min
Apr 1, 1:02 PM EDTSpecial Weather StatementFFCJones28 min
Apr 1, 1:03 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 1, 1:03 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs51 hr
Apr 1, 1:03 PM EDTRiver Flood WarningFFCPutnam21 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson26 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Apr 1, 1:53 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter42 hr
Apr 1, 1:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Apr 1, 2:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wheeler47 min
Apr 1, 2:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 1, 2:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington47 min
Apr 1, 2:39 PM EDTSpecial Weather StatementFFCTelfair, Wilcox21 min
Apr 1, 2:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min
Apr 1, 3:45 PM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler24 hr

Nearby

Areal Flood Warnings in Georgia, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.